NRAS
22,088 members25,700 posts

Sulfasalazine

HI all

Hope everyone is doing ok. Ive been put on some new meds alongside all my others but am feeling nausea about 2 to 3 hours after taking them. One of the side effects is nausea so nothing out of the ordinary there. My question is to anyone one taking Sulfasalazine did the nausea get better as you got used to the tablets, as eventually I will be taking 4 per day.

xxx

12 Replies
oldestnewest

Hi....initially I was nauseous. First lot if tablets were not enteric coated...once I got the coated ones by asking doctor to prescribe them I didn't get any nausea. Hope this helps

2 likes
Reply

Hi Mary53

just looked at the box they are coated. Im hoping I will get used to them. Did you find they helped ?

xx

Reply

Yes...a bit ...hoping they might add something else to the mix

Reply

Hi

If you have the coated variety that helps. I got used to the med after a few weeks and nausea went away. No longer on sulphasalisine but that's another story!!

Reply

Hi

I'm on sulfasalazine - 2 twice a day. At first I felt as you are feeling now and it was better after a few weeks. Recently, I was asked to increase my dosage to 3 twice a day - I felt nauseous again so stayed at 2 twice a day. I seem to remember that when I first started, I slowly increased my dosage to reach 2 twice a day over a couple of weeks.

2 likes
Reply

Sulfasalazine was the first med I was given 18 yrs ago - had no side effects. What other meds are you taking?

2 likes
Reply

Sorry to hear that you have nausea. I am also on sulphasalazine and only recently got up to 2 tablets twice a day. I got migraines and nausea for weeks as I gradually built up the dose. These symptoms have got better now but it took a week or 2 after being on the full dose for this to happen. I'm finding that sulphasalazine as well as hydroxychloroquine are helping me so far. Hopefully it will continue and I hope it helps you too!

3 likes
Reply

I am so happy to hear that this nausea will get better. Thanks for the encouragement.

Reply

I take 2, twice a day plus one HCQ. I did feel a bit green at first but I'm fine now. I always take mine after a meal - breakfast and dinner, which I think helps x

2 likes
Reply

HI Guys

Thanks for all your comments. Its good to hear that the symptoms calm down as you get used to the meds. Im also taking Methotraxte and hydroxychloroquine. Alongside folic acid and various other meds for High blood pressure depression and Menopause. I postivley rattle when I walk. xxxx

1 like
Reply

Kyriew, I recently started sulfa and started with 1 tab 1x day to gradually get to 2-2x day. After 2 days on the 2-2x, I was so sick, I had to keep a bucket by the bed. I dropped back down to 1-2x day and working my way back up again. The taste in my mouth is awful! Thank goodness I have a few extra lbs on me because food has no appeal. Do keep an eye on that depression. I got so depressed on mtx that I didn't want to leave the house. I got into therapy which helped some, but I had no idea the depression was from the mtx until my therapist mentioned it. Between that, the hair loss and fatigue, I asked my rheumatologist to take me off mtx. Within 2 to 3 weeks, the black cloud lifted and I felt like my old self again. Then the pain came back - hence the sulfa.

1 like
Reply

I had to stop SSZ due to bronchitis that I developed in the third week (I was on 3 tablets/day at the time). I also suffered from headaches, brain-fog and depressed mood while on it. I have to say that it helped my IBS in that short span of time (I have IBS and spondyloarthritis), however the side effects were too much for me

2 likes
Reply

You may also like...